MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT80STPD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end-user reported that a patient's smartport that had initially been placed on (b)(6)2022, was having the device removed due to the completion of chemotherapy treatment.A pre-procedure x-ray determined the catheter had detached from the port and migrated to right atrium (previous x-ray from (b)(6) 2022 had confirmed the port was still attached.).The port was removed and catheter was removed using a snare via groin access.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) port with catheter tubing on outlet tube, blue boot connector and detached catheter tubing.As received, the customer returned the port with one cm of catheter tubing attached to outlet tubing and approximately 25cm of the catheter tubing for evaluation.The blue boot was returned by itself, i.E.Not attached to either the port or catheter tubing.During the disinfection process, the catheter and port were occluded with blood.The catheter tubing was fractured and detached at the 1 cm mark and the distal tip was the portion of the catheter tubing connected to the port outlet tube (backwards connection).The customer's reported complaint description of catheter tubing fractured and detached is confirmed, however, the end user assembled the catheter tubing backwards onto the port housing.This catheter tubing has a distal tip end (white) which is at the 0-1 cm marking and is different than the remainder of the light blue catheter tubing.The blue boot was returned already disconnected from the port and catheter tubing so it cannot be confirmed if the blue boot was also connected to the port housing backwards, but this is a likely potential situation given that the blue boot is assembled onto the catheter tubing (by angiodynamics) with the tapered end of the blue boot pointing toward white distal tip.The end user error in connecting the white distal tip of the catheter tubing to the port housing is the likely root cause of this catheter tubing fracture and detachment event.The rest of the catheter was found to be normal in appearance and measured within specification.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the smartport dfu contains the following statements regarding making the catheter connection to the port housing: "- insert catheter into sheath.Position the distal end of the catheter at the desired location.Peel away sheath while withdrawing it from vessel.Care should be taken not to withdraw catheter as sheath is removed.Catheter position should be confirmed radiographically.Secure catheter in place.- trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.- slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17070864
Report Number1317056-2023-00071
Device Sequence Number6688621
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberCT80STPD
Device Catalogue NumberCT80STPD
Device Lot Number5733844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale